Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Muscle twitches post staph infection

Hi i recently had staph infection about a few months ago and i was treated with a 100mg sulfar based medication and a 100mg deoxycycline i think which is the same one used to treat acne , while also being on cymbalta 60 mg daily dosage. During that time i had a few puffs of a cigarette but i didnt know til after my friend had put marijuana in it as well. My heart started beating fast and i felt like i was having a hear attack so i went home and took the deoxycycline and i calmed down after about an hour. But ever since then i ve had involuntary twitches and my cymbalta effect has plummetted. What should i take to get rid of the twitches and i am switching depressants asap...
Asked On : Fri, 6 Apr 2012
Answers:  1 Views:  338
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
thank you for your query. there is no common drug interaction between doxycycline and duloxetine (cymbalta). however, duloxetine can increase the effect of cannabis on the central nervous system to some extent. however, that too appears unlikely with only a few puffs of marijuana. also, it does not explain the continuous muscle twitches since then.
If I a patient with your symptoms comes to me, I would reassure him not to worry about drug interactions and heart attacks. however, in my opinion, it seems the heart beating fast (palpitations) and muscle twitches are manifestations of anxiety, due to a relapse or worsening of the primary symptoms for which duloxetine was prescribed. this is also supported by the fact that effects of duloxetine (cymbalta) has plummeted. I would have either increased the dosing of duloxetine, or top it up with another antidepressant or switch altogether to another antidepressant.
please consult your treating psychiatrist for adjusting the dosage of your medications.
hope i've been able to satisfy your query. please don't hesitate to contact me for any further clarifications.
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor